Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 89, NWS Lincoln, IL

December 19, 2008Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Dec 19, 2008, 8:52 PM CST for Clay County, Richland County, Illinois. It took effect at Dec 20, 2008, 10:00 AM CST. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2008, 8:52 PM CST (02:52 UTC)
In effect from
Dec 20, 2008, 10:00 AM CST
Expired
Dec 22, 2008, 9:31 PM CST
In force
60 hr
Issued by
NWS Lincoln, IL
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 72 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.16 ft at Dec 21, 2008, 7:00 AM CST.

actionminormoderate510152012/2012/2112/2212/2312/24
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 200252
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
852 PM CST FRI DEC 19 2008

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

ILC025-159-201652-
/O.NEW.KILX.FL.W.0089.081220T1600Z-081223T2000Z/
/CLAI2.1.ER.081220T1600Z.081222T0600Z.081223T1400Z.NO/
852 PM CST FRI DEC 19 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE WABASH RIVER NEAR CLAY CITY.
* FROM SATURDAY MORNING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  800 PM FRIDAY THE STAGE WAS 12.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 18.2 FEET BY EARLY MONDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

LITTLE WABASH RIVER
 CLAY CITY         16  12.9 FRI 8 PM    15.3   17.5   18.0



$$
6 follow-up statements
000 
WGUS83 KILX 201657
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1057 AM CST SAT DEC 20 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC025-159-210657-
/O.CON.KILX.FL.W.0089.000000T0000Z-081223T2000Z/
/CLAI2.1.ER.081220T1006Z.081222T0600Z.081223T1400Z.NO/
1057 AM CST SAT DEC 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 1000 AM SATURDAY THE STAGE WAS 17.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.2 FEET BY 
  EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY
  MORNING.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

LITTLE WABASH RIVER
 CLAY CITY         16  17.2 SAT 10 AM   17.8   18.2   16.3



$$

BARNES
000 
WGUS83 KILX 210102
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
701 PM CST SAT DEC 20 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC025-159-211501-
/O.CON.KILX.FL.W.0089.000000T0000Z-081223T2000Z/
/CLAI2.1.ER.081220T1006Z.081222T0000Z.081223T1400Z.NO/
701 PM CST SAT DEC 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  530 PM SATURDAY THE STAGE WAS 17.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.3 FEET BY 
  TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY 
  MORNING.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

LITTLE WABASH RIVER
 CLAY CITY         16  17.9 SAT 5 PM    18.1   18.2   16.4



$$
000 
WGUS83 KILX 211552
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
952 AM CST SUN DEC 21 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC025-159-220552-
/O.EXT.KILX.FL.W.0089.000000T0000Z-081223T2300Z/
/CLAI2.1.ER.081220T1006Z.081221T1800Z.081223T1700Z.NO/
952 AM CST SUN DEC 21 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  845 AM SUNDAY THE STAGE WAS 18.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.2 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

LITTLE WABASH RIVER
 CLAY CITY         16  18.1 SUN 9 AM    18.1   16.6   13.3



$$

BARNES
000 
WGUS83 KILX 220424
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1024 PM CST SUN DEC 21 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC025-159-221824-
/O.CON.KILX.FL.W.0089.000000T0000Z-081223T2300Z/
/CLAI2.1.ER.081220T1006Z.081222T0600Z.081223T1700Z.NO/
1024 PM CST SUN DEC 21 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  715 PM SUNDAY THE STAGE WAS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

LITTLE WABASH RIVER
 CLAY CITY         16  18.0 SUN 7 PM    18.1   16.6   13.3



$$
000 
WGUS83 KILX 221504
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
904 AM CST MON DEC 22 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC025-159-230504-
/O.EXT.KILX.FL.W.0089.000000T0000Z-081223T0900Z/
/CLAI2.1.ER.081220T1006Z.081221T1600Z.081223T0300Z.NO/
904 AM CST MON DEC 22 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 AM MONDAY THE STAGE WAS 17.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

LITTLE WABASH RIVER
 CLAY CITY         16  17.6 MON 8 AM    14.6   11.4    9.5



$$

BARNES
000 
WGUS83 KILX 230331
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
931 PM CST MON DEC 22 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR LATER 
STATEMENTS AND FORECASTS.

ILC025-159-230401-
/O.CAN.KILX.FL.W.0089.000000T0000Z-081223T0900Z/
/CLAI2.1.ER.081220T1006Z.081221T1600Z.081223T0041Z.NO/
931 PM CST MON DEC 22 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY.
* AT  745 PM MONDAY THE STAGE WAS 15.8 FEET. 
* FELL BELOW FLOOD STAGE AT  641 PM MONDAY.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.4 FEET BY 
  WEDNESDAY MORNING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS TO AGRICULTURAL LAND 
  ADJACENT TO THE RIVER.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

LITTLE WABASH RIVER
 CLAY CITY         16  15.8 MON 8 PM    14.6   11.4    9.5



$$

MILLER

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 19, 5:59 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Dec 19, 5:59 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
559 PM CST FRI DEC 19 2008

.DISCUSSION...
ISSUED 300 PM CST FRI DEC 19 2008

IN THE WAKE OF THE ICE STORM...MAIN CONCERNS DEAL WITH 3 WEATHER
SYSTEMS AFFECTING THE CWA THROUGH NEXT FRIDAY...WITH AN ARCTIC
BLAST EXPECTED FOR SATURDAY NIGHT THROUGH MONDAY. A WIND CHILL
ADVISORY MAY BE NEEDED FOR LATE SATURDAY NIGHT THROUGH SUNDAY
NIGHT IF THE EXPECTED TEMPERATURES AND WINDS PAN OUT.

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.

THE SURFACE LOW IS PULLING AWAY TO THE EAST AND HAS ALREADY
REACHED EASTERN OHIO. A TRAILING TROF OF LOW PRESSURE EXTENDING
BACK ACROSS OUR N CWA HAS PUT THE FOCUS FOR GUSTY WEST WINDS IN
OUR SOUTHERN CWA. THE WINDS HAVE DECREASED OVER THE LAST COUPLE OF
HOURS AND ARE NOW BELOW ADVISORY LEVELS. WILL DROP THE WIND
ADVISORY WITH THIS FORECAST ISSUANCE.

FORECAST SOUNDINGS INDICATE PLENTY OF LOW MOISTURE WILL REMAIN
ENTRENCHED ACROSS CENTRAL IL TONIGHT. SOME THIN SPOTS ARE SHOWING
UP ON SATELLITE...BUT DO NOT EXPECT APPRECIABLE CLEARING. THE
CLOUD DECK SHOULD HELP TO KEEP TEMPS FROM BOTTOMING OUT TOO
COLD...AND MAV AND MET GUID HAVE LOWS SLIGHTLY ABOVE NORMAL FOR
TONIGHT. THAT APPEARS REASONABLE AND DID NOT STRAY FAR FROM GUID.
HOWEVER...TRAVELERS SHOULD BE ALERT FOR RE-FREEZING OF ANY WET
SURFACES FROM TODAY. SECONDARY AND UNTREATED ROADS WILL LIKELY
BECOME ICY AGAIN TONIGHT.

THE FIRST IN A SERIES OF WEATHER SYSTEMS WILL BEGIN TO AFFECT OUR
CWA ON SATURDAY AFTERNOON. AN ARCTIC COLD FRONT WILL BLAST ACROSS
C IL SATURDAY AFTERNOON...PRODUCING SNOW SHOWERS WITH A DUSTING TO
A HALF INCH OF SNOW POSSIBLE THROUGH SATURDAY EVENING ACROSS THE
NW HALF OF THE CWA. TEMPS IN THE SE HALF MAY BE A BIT TOO WARM
FOR SNOW SAT AFTERNOON. A CHANGE TO SNOW WILL OCCUR IN THE SE SAT
EVENING...AS COLD AIR RAPIDLY PUSHES IN ON GUSTY NW WINDS.

SUSTAINED WINDS LATER SATURDAY NIGHT MAY CLIMB TO AROUND 20-25 MPH
WITH GUSTS TO NEAR 30-35 MPH...AND REMAIN THAT HIGH THROUGH SUNDAY
EVENING. WIND CHILLS WILL BE THE PRIMARY CONCERN DURING THIS TIME.
ADVISORY LEVELS ARE AT -15F THROUGH -24F...AND WE SHOULD REACH
THOSE LEVELS FOR MUCH OF THE TIME FROM LATE SATURDAY NIGHT THROUGH
SUNDAY NIGHT. NO WIND CHILL WATCH WILL BE NEEDED...AS WIND CHILL
WARNING LEVELS ARE NOT EXPECTED.

THE OTHER CONCERN WITH THE STRONG WINDS WILL BE ICE REMAINING ON
TREES AND POWERLINES FROM THE ICE STORM. LITTLE MELTING IS
EXPECTED BETWEEN NOW AND THE STRONG WINDS SATURDAY NIGHT...SO MORE
POWER OUTAGES FROM TREES LIMBS AND TREES FALLING INTO POWER LINES
IS LIKELY LATE SATURDAY NIGHT AND SUNDAY.

PRECIPITATION SHOULD DIMINISH LATER SATURDAY NIGHT...BUT
ADDITIONAL SNOWS WILL BE POSSIBLE N OF I-74 ON SUNDAY...AS A
SECONDARY H5 SHORTWAVE DROPS SE ACROSS N IL. ANY SNOW ACCUMS ON
SUNDAY WILL BE LIGHT...WITH A DUSTING TO A FEW TENTHS OF AN INCH
POSSIBLE.

SUNDAY NIGHT THE WINDS SHOULD BEGIN TO DIMINISH...BUT WIND CHILL
ADVISORY LEVELS MAY STILL BE REACHED...AS LOW TEMPS DROP BELOW
ZERO IN OUR NW ZONES.

LONG TERM...MONDAY THROUGH FRIDAY.

MONDAY WILL BE A BREAK BETWEEN SYSTEMS...WITH SOME SUNSHINE
POSSIBLE. HOWEVER...TEMPS WILL REMAIN QUITE COLD AS THE ARCTIC
AIRMASS WILL STILL REMAIN IN CONTROL. MONDAY NIGHT...WINDS WILL
BECOME SOUTHERLY AHEAD OF THE TUESDAY SYSTEM. THAT WILL HELP BRING
WARMER AIR BACK TO C IL.

PRECIP TYPE IS A CONCERN FOR TUESDAY...AS THE WARM AIR WILL
STRUGGLE TO PUSH OUT THE VERY COLD SURFACE LAYER. SNOW IS EXPECTED
NW OF I-55...BETWEEN I-55 AND I-72 MAY SEE FREEZING RAIN OR SNOW.
ANY ICING WOULD BE MUCH LESS THAN THIS PAST STORM...BUT LIGHT
ICING WILL BE POSSIBLE FROM SPRINGFIELD TO CHAMPAIGN ON TUESDAY
AFTERNOON. SOUTH OF I-70...PRECIP SHOULD BE ALL RAIN ON TUESDAY.

TUESDAY NIGHT...COLD AIR WILL FILTER SOUTH...AND HELPING CHANGE
THE PRECIP TO ALL SNOW. THE SNOW CHANCES WILL CONTINUE ON WED...AS
LOW PRESSURE REMAINS IN THE AREA. ANOTHER WAVE IS EXPECTED TO LIFT
NE ALONG THE COLD FRONT THAT LINGERS JUST SE OF OUR CWA ON
WEDNESDAY. THE ECMWF AND GFS DIFFER ON TIMING AND WEATHER FOR
WED...WITH THE GFS MUCH MORE AGGRESSIVE WITH A LOW ON WED...WHILE
THE ECMWF HAS HIGH PRESSURE FOR WEDNESDAY. WILL KEEP LOW CHANCES
FOR NOW. PRECIP TYPE...IF ANY DEVELOPS...SHOULD BE RAIN OR SNOW S
OF I-70...AND ALL SNOW N OF I-70.

CHRISTMAS DAY APPEARS QUIET...WEATHER WISE...WITH HINTS AT MORE
PRECIP SHOWING UP IN THE MODELS FOR FRIDAY NIGHT.

SHIMON
&&

.AVIATION...
ISSUED 559 PM CST FRI DEC 19 2008

A WEAK AREA OF HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT
AND EARLY SATURDAY...PROVIDING GENERALLY LIGHT AND VARIABLE WINDS.
MOISTURE TRAPPED BELOW A LOW LEVEL INVERSION SHOULD KEEP CEILINGS
LOCKED IN THE MVFR CATEGORY THROUGH THE 00Z TAF PERIOD...BUT A
LITTLE VARIANCE IN HEIGHT IS NOT OUT OF THE QUESTION. AN UPPER
DISTURBANCE WILL APPROACH THE REGION SATURDAY AFTERNOON...WITH SOME
ASSOCIATED TROFFING AT THE SURFACE. WHILE SOME LIGHT SNOW CAN NOT
BE RULED OUT TOWARD 00Z SUNDAY...ESPECIALLY AT KPIA AND KBMI...
THE MOISTURE DEPTH IS RATHER SHALLOW AND PRECIPITATION COVERAGE
SHOULD BE MINIMAL. SO...WILL LEAVE SNOW MENTION OUT OF THE
TERMINALS AT THIS TIME.

BAK
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 19, 3:14 PM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
314 PM CST FRI DEC 19 2008

ILZ027>031-036>038-040>053-201200-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-
MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-
STARK-TAZEWELL-VERMILION-WOODFORD-
314 PM CST FRI DEC 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

WET AND SLUSHY ROADS WILL REFREEZE TONIGHT AS TEMPERATURES DROP
INTO THE 20S. MOTORISTS ARE ADVISED TO DRIVE WITH EXTREME
CAUTION...AS UNTREATED AND SECONDARY ROADS WILL BECOME SLICK AND
HAZARDOUS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT SIGNIFICANT WEATHER SYSTEM WILL ARRIVE SATURDAY NIGHT
INTO SUNDAY...BRINGING LIGHT SNOWS TO THE REGION. GUSTY WINDS AND
SHARPLY COLDER TEMPERATURES ARE EXPECTED IN THE WAKE OF THIS
SYSTEM SUNDAY INTO MONDAY. THE GUSTY WINDS COMBINED WITH THE
COLDER TEMPERATURES WILL CREATE WIND CHILL READINGS IN THE 10 TO
20 DEGREE BELOW ZERO RANGE FOR SUNDAY AND MONDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ054>057-061>063-066>068-071>073-201200-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
314 PM CST FRI DEC 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED SLICK SPOTS ARE EXPECTED TO DEVELOP ON AREA ROADS...AS
TEMPERATURES DROP BELOW FREEZING TONIGHT. MOTORISTS ARE ADVISED TO
DRIVE WITH CAUTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT SIGNIFICANT WEATHER SYSTEM WILL ARRIVE SATURDAY NIGHT
INTO SUNDAY...BRINGING LIGHT SNOWS TO THE REGION. GUSTY WINDS AND
SHARPLY COLDER TEMPERATURES ARE EXPECTED IN THE WAKE OF THIS
SYSTEM SUNDAY INTO MONDAY. THE GUSTY WINDS COMBINED WITH THE
COLDER TEMPERATURES WILL CREATE WIND CHILL READINGS IN THE 10 TO
20 DEGREE BELOW ZERO RANGE FOR SUNDAY AND MONDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

In the hours before

Special weather statement, Dec 19, 8:01 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
801 PM CST FRI DEC 19 2008

ILZ027>031-036>038-201015-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
801 PM CST FRI DEC 19 2008

...STRONG WINDS WILL POSE A RENEWED POWER OUTAGE RISK SATURDAY
NIGHT AND SUNDAY...

A STRONG COLD FRONT WILL PASS THROUGH THE REGION SATURDAY NIGHT.
GUSTY NORTHWEST WINDS ARE EXPECTED AFTER FRONTAL PASSAGE AND THESE
STRONG WINDS WILL LINGER THROUGH SUNDAY. AT THIS TIME...IT APPEARS
THAT WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL BE COMMON.

MUCH OF THE ICE ON TREES AND POWERLINES FROM LAST NIGHTS STORM
REMAINS IN PLACE. HIGH TEMPERATURES ON SATURDAY ARE ONLY EXPECTED
TO REACH 32 DEGREES OR A BIT WARMER. SO...NOT MUCH MELTING OF THE
REMAINING ICE IS EXPECTED.

THE COMBINATION OF THE STRONG WINDS AND LINGERING ICE HAS THE
POTENTIAL TO PRODUCE ADDITIONAL TREE DAMAGE AND POWER OUTAGES
SATURDAY NIGHT AND SUNDAY. PERSONS IN THE REGION SHOULD MAKE
NECESSARY PREPARATIONS NOW TO BE READY FOR ANY POWER OUTAGES.

BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 2:30 AM CSTWind Chill AdvisoryILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more55 hr

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.